Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 331, NWS Tulsa, OK

October 6, 2019LeFlore County, Oklahoma; Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 6, 2019, 3:55 PM CDT for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 6, 2019, 3:55 PM CDT (20:55 UTC)
Expired
Oct 6, 2019, 5:00 PM CDT
In force
65 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sebastian County, AR, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 6, 4:00 PM CDTTSTM WND DMGPoteau, OKNUMEROUS TREES DOWN ON EAST SIDE OF POTEAU. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

959 
WUUS54 KTSA 062055
SVRTSA
ARC131-OKC079-062200-
/O.NEW.KTSA.SV.W.0331.191006T2055Z-191006T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
355 PM CDT Sun Oct 6 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southern Sebastian County in west central Arkansas...
  Central Le Flore County in southeastern Oklahoma...

* Until 500 PM CDT.

* At 355 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles west of Hackett to 3 miles north of
  Fanshawe, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Poteau...                         Greenwood...
  Heavener...                       Wister...
  Hackett...                        Howe...
  Hartford...                       Huntington...
  Midland...                        Cameron...
  Heavener Runestone State Park...  Washburn...
  Lake Wister State Park...         Excelsior...
  Burnville...                      Shady Point...
  Rock Island...                    Patterson...
  Arkola...                         Crossroads...

LAT...LON 3514 9403 3514 9414 3510 9414 3506 9425
      3506 9423 3497 9424 3495 9434 3496 9437
      3494 9439 3495 9441 3493 9443 3493 9445
      3482 9445 3481 9446 3499 9493 3500 9493
      3521 9452 3519 9403
TIME...MOT...LOC 2055Z 284DEG 15KT 3518 9446 3500 9488 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
208 
WWUS54 KTSA 062131
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
431 PM CDT Sun Oct 6 2019

ARC131-OKC079-062200-
/O.CON.KTSA.SV.W.0331.000000T0000Z-191006T2200Z/
Sebastian AR-Le Flore OK-
431 PM CDT Sun Oct 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN SEBASTIAN AND EAST CENTRAL LE FLORE COUNTIES...

At 431 PM CDT, severe thunderstorms were located along a line
extending from 2 miles northwest of Midland to 3 miles northeast of
Heavener Runestone State Park to near Lake Wister State Park, moving
southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Poteau...                         Heavener...
Wister...                         Howe...
Hartford...                       Huntington...
Midland...                        Heavener Runestone State Park...
Lake Wister State Park...         Patterson...
Arkola...                         Crossroads...
Witcherville...                   Dayton...

LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
      3497 9424 3495 9434 3496 9437 3494 9439
      3495 9441 3493 9443 3493 9445 3482 9445
      3481 9446 3493 9478 3500 9468 3514 9447
TIME...MOT...LOC 2131Z 296DEG 19KT 3511 9440 3495 9455 3492 9474 

HAIL...1.00IN
WIND...60MPH
 
$$
754 
WWUS54 KTSA 062154
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
454 PM CDT Sun Oct 6 2019

ARC131-OKC079-062203-
/O.EXP.KTSA.SV.W.0331.000000T0000Z-191006T2200Z/
Sebastian AR-Le Flore OK-
454 PM CDT Sun Oct 6 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEBASTIAN AND
EAST CENTRAL LE FLORE COUNTIES WILL EXPIRE AT 500 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty 
winds to 40 mph are still possible with these thunderstorms.

LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
      3497 9424 3495 9434 3496 9437 3494 9439
      3495 9441 3493 9443 3493 9445 3482 9445
      3481 9446 3493 9478 3500 9468 3514 9447
TIME...MOT...LOC 2153Z 284DEG 15KT 3509 9429 3493 9444 3490 9463 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:34 PM CDT, 21 minutes earlier.

Area forecast discussion, Oct 6, 3:34 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
334 PM CDT Sun Oct 6 2019

.DISCUSSION...
cold front currently situated from central AR through south
central OK this afternoon. North of the front, ongoing heavy
rainfall has persisted much of the day across northwest Arkansas,
and has resulted in widespread flooding. Rain and thunder across
those areas will lessen with time as the front will begin to surge
southeast as an upper trough swings through the plains. Along
south of the front, ample instability and decent shear has
resulted in a few severe storms across SE OK, and the severe
potential will continue across WC AR and SE OK into the early
evening. The boundary will sweep through the area this evening,
with decreasing pops from NW to SE between 00-06Z. Drier and
cooler conditions will settle over the area for the first part of
the work week, with below seasonal average low temperatures
expected tonight and Monday night across much of the forecast area
as surface high pressure settles over the southern plains. Gradual
warming to take place through the middle of the week ahead of the
next system that will begin to impact the area Wednesday night and
Thursday. Chances for showers and storms will increase in
conjunction with another front that will move through Thursday
night. Rain chances look to decrease late Thursday night into
Friday morning as another shot of cooler and drier air settles
over the forecast area for the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   46  72  47  74 /  10   0   0   0
FSM   52  72  47  75 /  50   0   0   0
MLC   50  72  46  75 /  20   0   0   0
BVO   43  71  40  73 /  10   0   0   0
FYV   47  68  40  71 /  40   0   0   0
BYV   47  69  44  72 /  50   0   0   0
MKO   48  72  46  73 /  10   0   0   0
MIO   45  70  44  72 /  10   0   0   0
F10   49  71  46  74 /  10   0   0   0
HHW   55  73  47  76 /  60  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....23
Hazardous weather outlook, Oct 6, 12:56 PM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1256 PM CDT Sun Oct 6 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1256 PM CDT Sun Oct 6 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Mid Afternoon.

FLASH FLOOD.
	RISK...Significant.
	AREA...Far Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...South and east of Interstate 44.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Mid to Late Afternoon.

DISCUSSION...
Widespread and significant flash flooding is ongoing across parts
of far northwest Arkansas due to earlier heavy rainfall. Periods
of heavy rainfall will continue across this same area through mid
afternoon, which will worsen the ongoing flooding. Overall,
rainfall rates are lower than with earlier activity and this trend
should continue into mid to late afternoon.

Farther south, additional thunderstorms are expected to develop
along a now-stationary front that will begin to move southward
again this afternoon. A few of these storms may be severe, with
winds to 65 mph and hail to the size of half dollars possible.
Locally heavy rainfall may also occur with these storms. Much of
this activity will shift south of the area by early Monday
morning.

In addition to the thunderstorm and flash flooding threats, north
to northeasterly winds will increase during the mid to late
afternoon hours as the front moves southward. Gusts near 25 mph
will be possible through the evening across parts of eastern
Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential...
           Heavy Rain Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Quiet weather with seasonable temperatures is expected early in
the week. Another strong cold front will lead to the next chance
of thunderstorms and heavy rainfall by the latter half of next
week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Oct 6, 1:27 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     FLASH FLOOD      GENTRY                  36.27N 94.48W
10/06/2019                   BENTON             AR   PUBLIC

            ROADWAY FLOODED AT HIGHWAY 59 AND DAWN HILL ROAD EAST IN
            GENTRY. SOCIAL MEDIA REPORT.

&&

JDS
Local storm report, Oct 6, 1:30 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      CAVE SPRINGS            36.26N 94.23W
10/06/2019                   BENTON             AR   BROADCAST MEDIA

            VIDEO OF WATER RUSHING INTO BASEMENT OF A HOME IN CAVE
            SPRINGS. SOCIAL MEDIA REPORT.

&&

JDS
Special weather statement, Oct 6, 2:21 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 PM CDT Sun Oct 6 2019

OKZ072-074-076-062000-
Haskell OK-Sequoyah OK-Le Flore OK-
221 PM CDT Sun Oct 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...SOUTH
CENTRAL SEQUOYAH AND NORTHWESTERN LE FLORE COUNTIES UNTIL 300 PM
CDT...

At 221 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Keota to 2 miles west of Lequire.
Movement was east at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Keota...                          Mccurtain...
Gans...                           Mc Curtain...
Lequire...                        Kanima...
Milton...

This includes Interstate 40 in Oklahoma between mile markers 313 and
316.

LAT...LON 3544 9460 3511 9487 3509 9521 3534 9500
TIME...MOT...LOC 1921Z 250DEG 23KT 3532 9496 3512 9515
Special weather statement, Oct 6, 3:25 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
325 PM CDT Sun Oct 6 2019

OKZ070>072-074-062115-
Haskell OK-Muskogee OK-Sequoyah OK-McIntosh OK-
325 PM CDT Sun Oct 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HASKELL...
NORTHEASTERN MCINTOSH...WEST CENTRAL SEQUOYAH AND SOUTHEASTERN
MUSKOGEE COUNTIES UNTIL 415 PM CDT...

At 325 PM CDT, a strong thunderstorm was located 7 miles southeast of
Checotah, moving east at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Checotah...                       Warner...
Gore...                           Porum...
Webbers Falls...                  Briartown...

This includes Interstate 40 in Oklahoma between mile markers 264 and
290.

LAT...LON 3556 9507 3529 9503 3529 9545 3530 9545
      3529 9547 3530 9549 3530 9551 3547 9554
TIME...MOT...LOC 2025Z 262DEG 26KT 3539 9544
Special weather statement, Oct 6, 3:29 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
329 PM CDT Sun Oct 6 2019

OKZ072-062115-
Sequoyah OK-
329 PM CDT Sun Oct 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEQUOYAH COUNTY UNTIL 415
PM CDT...

At 328 PM CDT, a strong thunderstorm was located 3 miles west of
Vian, moving east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Sallisaw...                       Vian...
Marble City...                    Brushy Lake State Park...
Brushy...                         Mc Key...

This includes Interstate 40 in Oklahoma between mile markers 291 and
310.

LAT...LON 3543 9461 3544 9502 3546 9503 3546 9505
      3553 9507 3564 9464
TIME...MOT...LOC 2028Z 262DEG 26KT 3549 9502
Special weather statement, Oct 6, 3:50 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
350 PM CDT Sun Oct 6 2019

OKZ075-076-062130-
Latimer OK-Le Flore OK-
350 PM CDT Sun Oct 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LATIMER AND WEST CENTRAL
LE FLORE COUNTIES UNTIL 430 PM CDT...

At 350 PM CDT, strong thunderstorms were located along a line
extending from 4 miles west of Fanshawe to 3 miles west of Yanush.
Movement was east at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Talihina...                       Red Oak...
Fanshawe...                       Talimena State Park...
Bengal...                         Yanush...
Summerfield...

LAT...LON 3474 9546 3499 9502 3490 9471 3468 9507
      3468 9526
TIME...MOT...LOC 2050Z 270DEG 29KT 3497 9499 3473 9536

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 9:42 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes48 min
Oct 5, 9:50 PM CDTSpecial Weather StatementTSARogers40 min
Oct 5, 10:28 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee34 min
Oct 6, 3:57 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Rogers, Tulsa and 1 more3 hr
Oct 6, 6:17 AM CDTFlash Flood WarningTSADelaware, Mayes3 hr
Oct 6, 8:10 AM CDTRiver Flood WarningTSAAdair, Delaware33 hr
Oct 6, 8:10 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware46 hr
Oct 6, 8:10 AM CDTRiver Flood WarningTSACherokee55 hr
Oct 6, 8:13 AM CDTRiver Flood AdvisoryTSACherokee, Delaware7 hr
Oct 6, 9:13 AM CDTAreal Flood WarningTSADelaware, Mayes12 hr
Oct 6, 1:53 PM CDTRiver Flood WarningTSACherokee, Delaware18 hr
Oct 6, 2:21 PM CDTSpecial Weather StatementTSAHaskell39 min
Oct 6, 2:33 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah57 min
Oct 6, 3:02 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah58 min
Oct 6, 3:25 PM CDTSpecial Weather StatementTSAMuskogee50 min
Oct 6, 3:29 PM CDTSpecial Weather StatementTSASequoyah46 min
Oct 6, 3:50 PM CDTSpecial Weather StatementTSALatimer40 min
Oct 6, 4:30 PM CDTSpecial Weather StatementTSALeFlore45 min
Oct 6, 4:53 PM CDTSpecial Weather StatementTSAPushmataha52 min
Oct 6, 5:40 PM CDTSpecial Weather StatementTSALeFlore35 min
Oct 5, 11:11 PM CDTAreal Flood AdvisoryTSABenton, Washington2 hr
Oct 5, 11:28 PM CDTSpecial Weather StatementTSAMadison47 min
Oct 5, 11:45 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington45 min
Oct 6, 12:31 AM CDTSpecial Weather StatementTSABenton44 min
Oct 6, 2:00 AM CDTSpecial Weather StatementTSACarroll45 min
Oct 6, 5:03 AM CDTAreal Flood AdvisoryTSABenton, Madison, Washington3 hr
Oct 6, 5:46 AM CDTFlash Flood WarningTSABenton, Washington4 hr
Oct 6, 7:55 AM CDTAreal Flood AdvisoryTSAMadison3 hr
Oct 6, 9:31 AM CDTFlash Flood WarningTSABenton, Washington4 hr
Oct 6, 1:26 PM CDTFlash Flood WarningTSABenton4 hr
Oct 6, 1:31 PM CDTAreal Flood WarningTSABenton, Washington12 hr
Oct 6, 3:06 PM CDTAreal Flood AdvisoryTSACarroll, Madison3 hr
Oct 6, 5:32 PM CDTAreal Flood WarningTSABenton, Washington24 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.